Alert archive / Texas / High Wind Warnings in 2019

High Wind Warning 1, NWS San Angelo, TX

March 12, 201917 counties in Texas

NWS San Angelo, TX issued this high wind warning at Mar 12, 2019, 2:40 PM CDT for 17 counties in Texas. It took effect at Mar 13, 2019, 10:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 12, 2019, 2:40 PM CDT (19:40 UTC)
In effect from
Mar 13, 2019, 10:00 AM CDT
Expired
Mar 13, 2019, 7:00 PM CDT
In force
9 hr
Issued by
NWS San Angelo, TX

Counties Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 80 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2019-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 265 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2019-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 308 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
265 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
486 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
308 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

764 
WWUS74 KSJT 121940
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
240 PM CDT Tue Mar 12 2019

...DANGEROUS WINDS...

.A very well developed and strong storm system will bring a cold
front across West Central Texas late tonight and early tomorrow.
As this front moves east, dangerous winds will develop, across 
much of West Central Texas, beginning mid morning tomorrow.
Dangerous winds will then continue, across much of West Central 
Texas, through late Wednesday evening.

TXZ049-054-064>066-071-072-076-098-099-113-114-127-128-131500-
/O.UPG.KSJT.HW.A.0002.190313T1500Z-190314T0300Z/
/O.NEW.KSJT.HW.W.0001.190313T1500Z-190314T0300Z/
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Crockett-
Haskell-Throckmorton-Jones-Shackelford-Taylor-Callahan-
Including the cities of ROTAN, ROBY, SWEETWATER, STERLING CITY, 
ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, 
OZONA, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, 
ALBANY, ABILENE, CLYDE, BAIRD, and CROSS PLAINS
240 PM CDT Tue Mar 12 2019

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 10 PM CDT
WEDNESDAY...

The National Weather Service in San Angelo has issued a High Wind
Warning, which is in effect from 10 AM to 10 PM CDT Wednesday.
The High Wind Watch is no longer in effect. 

* TIMING...Wednesday morning through Wednesday evening.

* WINDS...From the southwest at 35 to 40 mph, with possible gusts
  to 60 mph.

* Impacts...Very hazardous driving conditions. Possible large tree
  limbs broken and trees downed. Possible power outages from 
  downed power lines. Lawn furniture, trash containers, and other 
  objects could become airborne hazards.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

TXZ073-077-139-131500-
/O.NEW.KSJT.HW.W.0001.190313T1500Z-190314T0300Z/
Concho-Schleicher-Coleman-
Including the cities of EDEN, ELDORADO, and COLEMAN
240 PM CDT Tue Mar 12 2019

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 10 PM CDT
WEDNESDAY...

The National Weather Service in San Angelo has issued a High Wind
Warning, which is in effect from 10 AM to 10 PM CDT Wednesday. 

* TIMING...Wednesday morning through Wednesday evening.

* WINDS...From the southwest at 35 to 40 mph, with possible gusts
  to 60 mph.

* IMPACTS...Very hazardous driving conditions. Possible large tree
  limbs broken and trees downed. Possible power outages from 
  downed power lines. Lawn furniture, trash containers, and other 
  objects could become airborne hazards.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
2 follow-up statements
695 
WWUS74 KSJT 130843
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
343 AM CDT Wed Mar 13 2019

...VERY STRONG WINDS TODAY...

.A cold front will move through area this morning. As this front 
moves east, very strong winds winds will develop across much of 
West Central Texas, beginning mid morning. Very strong winds will 
then continue, across much of West Central Texas, through late 
this evening.

TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-139-
131645-
/O.CON.KSJT.HW.W.0001.190313T1500Z-190314T0300Z/
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Haskell-Throckmorton-Jones-Shackelford-Taylor-
Callahan-Coleman-
Including the cities of ROTAN, ROBY, SWEETWATER, STERLING CITY, 
ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, 
EDEN, OZONA, ELDORADO, HASKELL, THROCKMORTON, WOODSON, STAMFORD, 
ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, CROSS PLAINS, 
and COLEMAN
343 AM CDT Wed Mar 13 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING...

* TIMING...10 AM to 10 PM today.

* WINDS...From the southwest at 35 to 40 mph, with possible 
  gusts to 60 mph. 

* IMPACTS...Very hazardous driving conditions. Possible large 
  tree limbs broken and trees downed. Possible power outages 
  from downed power lines. Lawn furniture, trash containers, and 
  other objects could become airborne hazards. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

TXZ078-140-154-168-131645-
/O.NEW.KSJT.WI.Y.0004.190313T1500Z-190314T0000Z/
Sutton-Brown-McCulloch-Menard-
Including the cities of SONORA, BROWNWOOD, BRADY, and MENARD
343 AM CDT Wed Mar 13 2019

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

The National Weather Service in San Angelo has issued a Wind
Advisory, which is in effect from 10 AM this morning to 7 PM CDT
this evening. 

* TIMING...10 AM to 7 PM today.

* WINDS...25 to 35 with gusts to 50 mph.

* IMPACTS...Strong winds may result in hazardous driving
  conditions, especially on north-south roads. In addition, light
  outdoor objects may be blow around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
724 
WWUS74 KSJT 131904
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
204 PM CDT Wed Mar 13 2019

TXZ066-071>073-076-077-128-139-140000-
/O.CAN.KSJT.HW.W.0001.000000T0000Z-190314T0300Z/
/O.EXA.KSJT.WI.Y.0004.000000T0000Z-190314T0000Z/
Runnels-Irion-Tom Green-Concho-Crockett-Schleicher-Callahan-
Coleman-
Including the cities of BALLINGER, WINTERS, MERTZON, SAN ANGELO, 
EDEN, OZONA, ELDORADO, CLYDE, BAIRD, CROSS PLAINS, and COLEMAN
204 PM CDT Wed Mar 13 2019

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in San Angelo has issued a Wind
Advisory, which is in effect until 7 PM CDT this evening. The
High Wind Warning has been cancelled. 

* TIMING...10 AM to 7 PM today.

* WINDS...25 to 35 with gusts to 50 mph.

* IMPACTS...Strong winds may result in hazardous driving 
  conditions, especially on north-south roads. In addition, 
  light outdoor objects may be blow around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

TXZ049-054-064-065-098-099-113-114-127-140000-
/O.EXT.KSJT.HW.W.0001.000000T0000Z-190314T0000Z/
Fisher-Nolan-Sterling-Coke-Haskell-Throckmorton-Jones-Shackelford-
Taylor-
Including the cities of ROTAN, ROBY, SWEETWATER, STERLING CITY, 
ROBERT LEE, BRONTE, HASKELL, THROCKMORTON, WOODSON, STAMFORD, 
ANSON, HAMLIN, ALBANY, and ABILENE
204 PM CDT Wed Mar 13 2019

...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...10 AM to 10 PM today.

* WINDS...From the southwest at 35 to 40 mph, with possible 
  gusts to 60 mph. 

* IMPACTS...Very hazardous driving conditions. Possible large 
  tree limbs broken and trees downed. Possible power outages 
  from downed power lines. Lawn furniture, trash containers, and 
  other objects could become airborne hazards. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

TXZ078-140-154-168-140000-
/O.CON.KSJT.WI.Y.0004.000000T0000Z-190314T0000Z/
Sutton-Brown-McCulloch-Menard-
Including the cities of SONORA, BROWNWOOD, BRADY, and MENARD
204 PM CDT Wed Mar 13 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...10 AM to 7 PM today.

* WINDS...25 to 35 with gusts to 50 mph.

* IMPACTS...Strong winds may result in hazardous driving 
  conditions, especially on north-south roads. In addition, 
  light outdoor objects may be blow around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this high wind warning went out at Mar 12, 1:01 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Mar 12, 1:01 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
101 PM CDT Tue Mar 12 2019

.AVIATION...
/18Z TAFS/
Look for very challenging flight weather to dominate West Central
Texas, through 18Z Wednesday. MVFR ceilings will likely continue.
Plus, a strong storm system will move across West Central Texas
tonight and bring a squall line with numerous thunderstorms; some
thunderstorms may be severe, with large hail and damaging winds
the primary threats. Timing of the squall line, based on the
latest HRRR model data, looks to be in the 07Z to 11Z window.
Then, an associated cold front will produce very strong winds,
from the southwest, beginning around 15Z.

&&

.PREV DISCUSSION... /issued 639 AM CDT Tue Mar 12 2019/

AVIATION...
/12Z TAFS/

MVFR/IFR conditions will continue through mid morning across the
area. A few showers will affect SOA/JCT/BBD airports this morning.
Radar shows a few thunderstorms west of JCT, but not expecting
lightning in the airport vicinity, so did not include in the TAF.
Brief VFR possible this afternoon, but conditions deteriorate
after midnight as a cold front and squall line moves across the
area. Included prevailing thunder and gusty winds in TAFS for the
end of the period. Winds will increase out of the west behind the
front

08

PREV DISCUSSION... /issued 447 AM CDT Tue Mar 12 2019/

SHORT TERM...
(Today and Tonight)

.Main Hazards in the short term are dense fog this morning,
followed by severe storms with damaging winds and some flash
flooding overnight...

Abundant low level moisture ahead of a strong upper level storm
system is resulting in areas of dense fog across mainly central and
northern counties early this morning. Also seeing a few storms
developing across the Edwards Plateau area, which will spread
northeastward into our southern counties over the next few hours.
Drizzle and light rain will continue through much of the
morning...with some improvement by the afternoon.  With rain and
clouds through the day, instability should be a little lower for the
afternoon than previously thought, so think afternoon thunderstorm
development will be isolated.

The main forecast concern for tonight will be the development of
a squall line along a Pacific front late this evening out
west...which will move into west central Texas during the
overnight hours. Conditions are coming together for a squall line
to develop, with damaging winds, hail and isolated tornadoes.
Storm Prediction Center has put much of the area in an enhanced
risk area for severe storms overnight.

Also seeing the possibility of heavy rainfall across the eastern and
northeastern areas with high precipitable water content.  Storms
should be moving quickly, but could still see localized flash
flooding toward morning.

LONG TERM...
(Wednesday through Monday)

A line of strong to severe thunderstorms will be exiting West
Central Texas around sunrise Wednesday morning. A few lingering
showers and thunderstorms will be possible through mid morning,
mainly across our far eastern counties, with all activity moving
east of our area by mid to late morning. The big story for
Wednesday will be very strong winds that forecast behind a Pacific
cold front that will move through the region. An upper level low,
and attendant surface low, will move across southern Colorado and
into southern Kansas on Wednesday. This will result in an
increasing pressure gradient across West Central Texas, which will
result in strong gusty winds. At this point, the strongest winds
look to be across the Big Country, where the tighter pressure
gradient will exist and 850mb winds are forecast to be in the 40
to 50 knot range. A high wind watch continues for most locations
west of a Throckmorton, to San Angelo, to Ozona line for
Wednesday. Current data suggest a High Wind Warning may be needed
for portions of the Big Country, with a Wind Advisory most likely
for the rest of the area, but will allow another model run or two
before pulling the trigger on any advisories/warnings. Highs will
be near seasonal normals, in the upper 60s to lows 70s. Below
normal temperatures are forecast on Thursday with morning lows in
the 40s and highs in the mid 50s to lower 60s.

The next cold front is forecast to quickly move through the area
late Thursday. This will help to keep temperatures below normal
Friday through Sunday. Highs will generally be in the 50s, with
overnight lows in the 30s. Generally dry conditions are forecast
through the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 51  69  45  57 / 100   5   0   0
San Angelo 	 48  70  44  60 / 100   0   0   0
Junction 	 52  73  45  66 / 100   5   0   0
Brownwood 	 51  70  46  60 / 100  20   0   0
Sweetwater 	 49  67  43  56 / 100   0   0   0
Ozona      	 50  70  43  62 / 100   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Wednesday morning through Wednesday evening
for Callahan-Coke-Crockett-Fisher-Haskell-Irion-Jones-Nolan-
Runnels-Shackelford-Sterling-Taylor-Throckmorton-Tom Green.

&&

99/99/99
Hazardous weather outlook, Mar 12, 5:33 AM CDT, 9 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
533 AM CDT Tue Mar 12 2019

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-131045-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
533 AM CDT Tue Mar 12 2019

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...Today and Tonight

Dense fog is likely through mid morning. A few thunderstorms may
develop by late afternoon...with damaging winds, large hail and
lightning the main threats. A squall line will develop late
tonight and move across west central Texas during the overnight
hours. The main threats will be damaging winds, large hail, and
isolated tornadoes. Heavy rainfall toward morning may produce
flash flooding across the northeast.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong winds and patchy blowing dust will develop during the
afternoon along and west of an Ozona to Baird line. A High Wind
Watch is in effect through much of the afternoon and early
evening with winds of 40 to 50 mph possible.

.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this evening and tonight.

08

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 4:24 AM CDTDense Fog AdvisorySJTBrown, Callahan, Coke, Coleman, Concho, Fisher and 11 more6 hr

Nearby

High Wind Warnings in Texas, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.